You are here:

Pain Management/Etodolac (Lodine) and Kerorolac (Toradol)

Advertisement


Question
I understand that Lodine and Toradol should not be used in conjunction due to both being NSAIDs  possibly resulting in toxicity by pharmacodynamic synergism. I am assuming the warning against a possible "severe interaction" is due to the inhabition of cyclooxygenase? Anyways, what I am trying to figure out is the time frame after taking Lodine you can safely receive an injection of Toradol (assuming an otherwise healthy individual). Since the elimination half-life is 6 to 8 hours is it safe to assume 16 hours after taking Lodine there would be no applicable interaction?

Thank you, Jordan

Answer
Lodine is no longer used in the states so I am limited because the medical resources no longer provide interaction or use.  For most medications to interactions are only pertinent while the drug is active in the body. I would feel confident to use the Toradol after 12 hours.

Hope that helps
Joshua

Pain Management

All Answers


Answers by Expert:


Ask Experts

Volunteer


Dr. Joshua P. Cappuccilli

Expertise

I will be able to answer most questions regarding pain management with medications, physical manipulation and trigger point injections.

Experience

My current pharmacy practice is specialized to manage challenging patients with chronic pain. I work closely with a number of physicians in the surrounding area to ensure safe and effective pain management while working to minimize the potential from drug abuse, drug addiction and drug diversion. My practice is approximately 40% chronic pain patients on long term therapy.

Education/Credentials
BA from the University of South Florida 1998 PharmD from the University of Florida College of Pharmacy 2008 AphA certified in Medication Therapy Management

©2016 About.com. All rights reserved.